Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 52, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 19, 2007, 5:39 AM CDT for Pocahontas County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2007, 5:39 AM CDT (10:39 UTC)
- Expired
- Aug 19, 2007, 11:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
County Pocahontas County, IA
The radar
The Des Moines radar (KDMX), 137 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1801 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDMX 191039 FFWDMX IAC151-191645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 539 AM CDT SUN AUG 19 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN POCAHONTAS COUNTY IN NORTHWEST IOWA... * UNTIL 1145 AM CDT * AT 537 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POCAHONTAS ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 4281 9446 4256 9446 4257 9491 4272 9492 TIME...MOT...LOC 1039Z 180DEG 0KT 4270 9473 $$
3 follow-up statements
000 WGUS73 KDMX 191138 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 638 AM CDT SUN AUG 19 2007 IAC151-191645- POCAHONTAS IA- 638 AM CDT SUN AUG 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR SOUTHERN POCAHONTAS COUNTY... AT 637 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. RADAR ESTIMATES SHOW THAT TWO TO THREE INCHES HAS FALLEN OVER THE FAR SOUTHEAST CORNER OF THE COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POCAHONTAS EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4281 9446 4256 9446 4257 9491 4272 9492 TIME...MOT...LOC 1138Z 180DEG 0KT 4270 9473 $$
000 WGUS73 KDMX 191243 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 743 AM CDT SUN AUG 19 2007 IAC151-191645- POCAHONTAS IA- 743 AM CDT SUN AUG 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR SOUTHERN POCAHONTAS COUNTY... AT 740 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING APPROACHING THE WARNING AREA. OVERALL INTENSITY OF THE STORMS IS EXPECTED TO DECREASE OVER THE NEXT HOUR OR TWO. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POCAHONTAS EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4281 9446 4256 9446 4257 9491 4272 9492 TIME...MOT...LOC 1243Z 180DEG 0KT 4270 9473 $$
000 WGUS73 KDMX 191405 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 903 AM CDT SUN AUG 19 2007 IAC151-191413- POCAHONTAS IA- 903 AM CDT SUN AUG 19 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELED FOR SOUTHERN POCAHONTAS COUNTY... LAW ENFORCEMENT REPORTS NO FLOODING OCCURRING IN POCAHONTAS COUNTY. ALTHOUGH ADDITIONAL SHOWERS AND THUNDERSTORMS MAY OCCUR UNTIL NOON...ADDITIONAL RAINFALL IS NOT EXPECTED TO BE HEAVY ENOUGH TO CAUSE ANY FLOODING. THUS...THE WARNING HAS BEEN CANCELED FOR POCAHONTAS COUNTY. LAT...LON 4281 9446 4256 9446 4257 9491 4272 9492 TIME...MOT...LOC 1403Z 180DEG 0KT 4270 9473 $$ JUNGBLUTH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:15 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 19, 3:15 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 315 AM CDT SUN AUG 19 2007 .DISCUSSION... COMPLICATED FORECAST WITH ISSUES OF TIMING...LOCATION AND INTENSITY. MODELS HAVING INTENSITY ISSUES WITH REMNANTS OF ERIN AND AFFECT ON SCENARIO IN UPPER MIDWEST. HOWEVER MODELS CLOSER IN SOLUTIONS THAN FARTHER APART WITH USUAL PROBLEMS IN DETAILS. WITH FRONTAL BOUNDARY LOCATION NOT CERTAIN AND FEEDBACK INTO GFS THINGS BECOME UNCLEAR AND CONFIDENCE LEVEL GOES DOWN. BELIEVE WITH CURRENT PATTERN THAT WE CAN EXPECT A WET WEEK THOUGH THERE WILL BE SOME DRY DAYS DEPENDING ON LOCATION OF BOUNDARY AND TIMING OF SHORT WAVES THROUGH THE AREA. PLENTY OF LIFT IN MOST PERIODS WITH GOOD THETA ADVECTION ESPECIALLY LATER INTO THE FORECAST PERIOD (MON NGT-WED) WITH GOOD MOISTURE INTO THE AREA MAY BE LOOKING AT OFF AND ON ISSUANCE OF FFAS. BELIEVE FOR MOST PART SEVERE THREAT MINIMAL THOUGH IF CLOUDINESS BREAKS OUTLOOKS FOR DAY TWO AND THREE COULD EASILY BE REALIZED WITH THOUGH EARLY NEXT WEEK STRONG CAP AND IF CLOUDINESS PERSISTS WILL NOT REALIZE DAY TIME HEATING OR ANY GREAT INSTABILITY. AIRMASS DOES CONTAIN POTENTIAL FOR SEVERE IF FACTORS BREAK THE RIGHT WAY. TEMPERATURES ARE ANOTHER ELEMENT THAT HIGHLY DEPENDENT ON BOUNDARY POSITIONS AND CLOUDINESS. GETTING INTO SECOND HALF OF AUGUST CLOUDINESS WILL BE MORE PERSISTENT. WITH BOUNDARY SAGGING AND DECENT PRE EXISITNG FACTORS IN PLACE WILL EXTEND WATCH IN TIME AND COVERAGE UNTIL 09Z MONDAY MORNING. .AVIATION...19/06Z HAVE UPDATED TAFS TO REFLECT SLOWER TIMING OF CONVECTION IN THE NORTH. LOW STRATUS WILL ALSO BE PROBLEMATIC...ESPECIALLY IN MCW...AND WILL HAVE TO BE MONITORED FOR SOUTHWARD PROGRESS. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 4 AM MONDAY IAZ004>007-IA015>017-IA023>028-IA035>039-IA049>050- && LONG TERM...FORSTER/13/9/1
Hazardous weather outlook, Aug 19, 5:19 AM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 519 AM CDT SUN AUG 19 2007 IAZ004>007-015>017-023>028-035>039-049-050-201100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA- 519 AM CDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NON SEVERE THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE DAY GOES ON. THESE STORMS WILL CONTAIN HEAVY RAINFALL WITH THE POTENTIAL TO PRODUCE 1 TO 2 INCHES WITH ISOLATED AMOUNTS OF 4 INCHES. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM MONDAY THROUGH SATURDAY...SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. TIMING AND SPECIFIC THREAT WILL BE DEFINED IN LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HEAVY RAINFALL WOULD BE HELPFUL. IAZ033-034-044>048-057>062-070>075-081>086-092>097-201100- SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 519 AM CDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NON SEVERE THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE DAY GOES ON. SOME OF THE STORMS MAY PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM MONDAY THROUGH FRIDAY...SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. TIMING AND SPECIFIC THREAT WILL BE DEFINED IN LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NECESSARY AT THIS TIME. FORSTER
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 4:41 AM CDT | Flash Flood Warning | DMX | Humboldt, Webster, Wright | 6 hr |
| Aug 19, 5:49 AM CDT | Flash Flood Warning | DMX | Cerro Gordo | 6 hr |
| Aug 19, 4:51 PM CDT | Flash Flood Warning | DMX | Cerro Gordo | 6 hr |
| Aug 19, 6:06 PM CDT | Flash Flood Warning | DMX | Black Hawk | 6 hr |
| Aug 19, 6:21 PM CDT | Flash Flood Warning | DMX | Wright | 6 hr |
| Aug 19, 6:32 PM CDT | Flash Flood Warning | DMX | Franklin | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.